Donate Now
Donate Now

MAC w/cavity

Home Forums NTM Support Forum MAC w/cavity

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #34353
    Anonymous
    Inactive

    Hi, My husband was diagnosed last December with MAC lung disease w/cavity. He has a 7cm hole in his lung from MAC. He has been on the meds (rifampin, azithromycin, ethambutol – and in the beginning when he was in the hospital Amikacin) the entire time and is getting so sick on them. He recently went off the meds for a week (because of: stomach issues, tired, nausea, dizziness) and then when he went back on them, he got a fever and felt horrible. He is now off them again until we go to the doctors Monday. He is so tired and dizzy all the time. He is 44 years old with no previous illnesses or underlying issues. The doctors have no idea how he got it. He owns a pool cleaning business – so chances are he might have gotten it from his work but because he was healthy before it doesn’t make any sense – and the doctors don’t know. We have two kids and he still has his business to run. He has gone down to part time but even then its a lot. We have a great doctor (we recently switched) who has done training at National Jewish and so we feel confident that we are getting great treatment. It seems that even the doctors don’t know what to do and that his case is extremely complicated. They tell you to take the meds and hopefully that works. He still has active MAC and its spreading from lung to lung. They will not do surgery to remove the cavity at this time until they are confident he has no MAC in his lungs. Are there any vitamins, herbs, therapies – or anything – that anyone else has tried to help alleviate the symptoms from the meds and from the MAC and to help with the extreme fatigue. Any info is helpful. Thanks.
    Lisa

    #34384
    Amn BAmn
    Participant

    @Lisa Im a man in mt 30s and I have the same thing. I was diagnosed 2 years ago and still on meds. now after 2 years they are considering surgery because the cavity is causing more problems. I haven’t had a lot of side effects with the antibiotics except Amikacin. its pretty harsh and I do have fatigue and fogginess. The only advice I can give from my experience is to do what you can before its late. Take him to National Jewish and don’t just trust ant doctor. in term of work, he really needs adjust himself to his new life because we have to maintain a good immune system. Daily walks, resting and good nutrition and juicing helps. Hope he gets better.All the best…

    #34460
    Anonymous
    Inactive

    Thank you.

Viewing 3 posts - 1 through 3 (of 3 total)
  • You must be logged in to reply to this topic.